Talk

Advanced search

to drink alcohol a day after finishing antibiotics that say DO NOT DRINK

(55 Posts)
oopslateagain Thu 24-Mar-11 17:07:10

I've been on Metranidazole for 5 days, took the last tablet yesterday morning. The literature says do not drink for 48 hours, it's been 34 hours, I've had a bugger of a day and I am gasping for a wine!

Is the 48 hours a bit of a CYA for the drug manufacturers? Has anyone here had a drink within the 48 hours and had a reaction?

oopslateagain Thu 24-Mar-11 17:07:52

I meant, it said avoid alcohol for 48 hours after the last dose.

doctormonkey Thu 24-Mar-11 17:08:47

Um, I would probably do it although I expect everyone will tell you not to.

AtYourCervix Thu 24-Mar-11 17:10:06

it will make you puke. badly.

milge Thu 24-Mar-11 17:10:16

I wouldn't - its got some pretty nasty stuff in it. If it had been any other anti b, I would have said go for it,but not Metranidazole. There have been quite a few threads about it. Its got the same stuff in it as Antabuse, so if you drink, prepare to vomit.

nickelbabyhatcher Thu 24-Mar-11 17:10:22

I would not, if i were you.

the reason is not that the anti-biotics will eb affected, it's that the alcohol will amek yo upoorly.

I have seen this happen.
the worst that can happen is that you fit, or havce a heart attack.
i've seen it have a very bad effect on someone where they were vomitting for the whole night (and they only had 2 drinks)

nickelbabyhatcher Thu 24-Mar-11 17:10:33

make you poorly
(can't type)

doctormonkey Thu 24-Mar-11 17:10:50

Oooh, based on what milge has said I prob wouldn't then!

Happymm Thu 24-Mar-11 17:11:02

I think that metranidazole is probably the only antibiotic that not drinking whilst on, or for 48hrs after is actually true for-sorry! Think it makes you vomit

Imnotaslimjim Thu 24-Mar-11 17:11:44

No really, don't! Not unless you want to feel like you are having your spleen removed! I have experienced been told about the effects

NoWayNoHow Thu 24-Mar-11 17:17:00

For any other antibiotic, I'd say wine away!

Metronidazole is a WHOLE DIFFERENT BALLGAME!!

It has the same effect when mixed with alcohol as the drug that they give to alcoholics to prevent them drinking. You will have headaches, vomiting, diarhea, palpitations, and could be hospitalised.

Please don't drink!!

Dakiara Thu 24-Mar-11 17:17:40

Sooooo don't. Not that it needs another post after the above ones, but still. Just don't - knew someone that did once and it was very very projectile.

NoWayNoHow Thu 24-Mar-11 17:18:13

Sorry for shocking typos blush

DollyTwat Thu 24-Mar-11 17:22:06

Google it, it's a really bad idea

NewPathways Thu 24-Mar-11 17:25:47

I always drink on antibiotics, even Flagyl and Klacid. The reason they tell you not to is the liver can only do so much at once (ie. process the drug or process the drink) but I always do it and it's fine. But I'm hard as nails me!

oopslateagain Thu 24-Mar-11 17:27:40

Balls.

grin

You are all horrible. You were supposed to lie to me tell me it would all be fine.

I will stare lustfully at my bottle of Merlot until tomorrow night when I will get blotto drink responsibly.

southeastastra Thu 24-Mar-11 17:29:39

i had the same thing a few weeks ago. grin was gagging but had to wait - actually you should really wait a week wink

squeakytoy Thu 24-Mar-11 17:30:41

Drinking while on anti-biotics, is just stupidity really. You are ill, therefore your body needs AB's to help you recover, why mess that up with alcohol. Never understood people who do this at all.

oopslateagain Thu 24-Mar-11 17:30:46

oh sod off southeastastra grin

oopslateagain Thu 24-Mar-11 17:31:39

squeaky I never said anything about drinking WHILE on them. I took the last dose yesterday morning.

verytellytubby Thu 24-Mar-11 17:33:56

Go on, have a drink then report back so I know if I can grin

brettgirl2 Thu 24-Mar-11 17:34:08

While I completely disagree with squeaky toy as I believe that wine pickles germs.....

I really would wait for 48 hours after finishing Metronidazole - those are nasty. Someone I used to work with asked a doctor what would happen if she drank while taking them and he looked over his glasses at her and simply said 'you could die'

squeakytoy Thu 24-Mar-11 17:34:26

I was just saying it in general.

Lots of people do think its fine to drink alcohol while taking them. It might not do any harm, but it does slow down recovery.

Rhian82 Thu 24-Mar-11 17:36:12

Yeah, people think you can't drink on any antibiotics, but actually on most it's fine. Not that one though!

TheVisitor Thu 24-Mar-11 17:36:50

In a similar vein, what about drinking alcohol on a 10mg a day dose of Amitriptyline?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now